Skip to content

Research at St Andrews

First and second moments for self-similar couplings and Wasserstein distances

Research output: Contribution to journalArticle

Author(s)

School/Research organisations

Abstract

We study aspects of the Wasserstein distance in the context of self-similar measures. Computing this distance between two measures involves minimising certain moment integrals over the space of couplings, which are measures on the product space with the original measures as prescribed marginals. We focus our attention on self-similar measures associated to equicontractive iterated function systems satisfying the open set condition and consisting of two maps on the unit interval. We are particularly interested in understanding the restricted family of self-similar couplings and our main achievement is the explicit computation of the 1st and 2nd moment integrals for such couplings. We show that this family is enough to yield an explicit formula for the 1st Wasserstein distance and provide non-trivial upper and lower bounds for the 2nd Wasserstein distance.
Close

Details

Original languageEnglish
Pages (from-to)2028-2041.
JournalMathematische Nachrichten
Volume288
Publication statusPublished - 2015

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Intermediate dimensions

    Falconer, K. J., Fraser, J. & Kempton, T. M. W., 26 Dec 2019, In : Mathematische Zeitschrift. First Online, 18 p.

    Research output: Contribution to journalArticle

  2. On the Hausdorff dimension of microsets

    Fraser, J. M., Howroyd, D. C., Käenmäki, A. & Yu, H., Nov 2019, In : Proceedings of the American Mathematical Society. 147, 11, p. 4921-4936 16 p.

    Research output: Contribution to journalArticle

  3. Projection theorems for intermediate dimensions

    Burrell, S. A., Falconer, K. J. & Fraser, J. M., 26 Oct 2019, (Accepted/In press) In : Journal of Fractal Geometry. 16 p.

    Research output: Contribution to journalArticle

  4. Almost arithmetic progressions in the primes and other large sets

    Fraser, J. M., May 2019, In : The American Mathematical Monthly. 126, 6, p. 553-558 6 p.

    Research output: Contribution to journalArticle

Related by journal

  1. Average distances between points in graph-directed self-similar fractals

    Olsen, L. & Richardson, A., 27 Aug 2018, In : Mathematische Nachrichten. Early View, 25 p.

    Research output: Contribution to journalArticle

  2. Mixed Hodge structures and equivariant sheaves on the projective plane

    Penacchio, O., Mar 2011, In : Mathematische Nachrichten. 284, 4, p. 526-542 17 p.

    Research output: Contribution to journalArticle

  3. Periodic solutions of a Lotka-Volterra type multi-species population model with time delays

    Xu, R., Chaplain, M. A. J. & Davidson, F. A., 2006, In : Mathematische Nachrichten. 279, 8, p. 911-927 17 p.

    Research output: Contribution to journalArticle

ID: 249143502

Top